Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 90, NWS Tampa Bay, FL

December 17, 20076 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Dec 17, 2007, 5:43 AM EST for 6 counties in Florida. It took effect at Dec 17, 2007, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2007, 5:43 AM EST (10:43 UTC)
In effect from
Dec 17, 2007, 11:00 AM EST
Expired
Dec 17, 2007, 6:00 PM EST
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 171043
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
543 AM EST MON DEC 17 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

.STRONG HIGH PRESSURE IN THE WAKE OF A FRONT IS BRINGING MUCH
DRIER AIR TO THE AREA. RELATIVE HUMIDITIES WILL FALL TO CRITICAL
VALUES...AND DURATIONS MAY EXCEED 4 HOURS.

FLZ039-042-043-048>052-055>057-060>062-065-172245-
/O.UPG.KTBW.FW.A.0062.071217T1600Z-071217T2300Z/
/O.NEW.KTBW.FW.W.0090.071217T1600Z-071217T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
543 AM EST MON DEC 17 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

WITH VERY DRY AIR IN PLACE EXPECT RELATIVE HUMIDITY VALUES TO
DROP BELOW 35 PERCENT IN MANY LOCATIONS BY LATE MONDAY
MORNING...AND REMAIN AT CRITICAL LEVELS THROUGH THE LATE AFTERNOON
HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Dec 17, 3:56 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 17, 3:56 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
356 AM EST MON DEC 17 2007

CORRECTED WATCHES/WARNINGS/ADVISORIES PORTION FOR CANCELLATION OF
WIND CHILL ADV FOR CHARLOTTE AND LEE COUNTIES.

.SHORT TERM (TODAY - WEDNESDAY)...MORNING ANALYSIS SHOWS HIGH
PRESSURE BUILDING INTO THE AREA FROM THE NORTH AND WEST...ALONG WITH
VIGOROUS CAA AND BREEZY CONDITIONS. WILL CONTINUE EXISTING FREEZE
WARNING AND WIND CHILL ADV AS TEMPS WILL CONTINUE TO DROP AND
WINDS WILL STAY UP THROUGH SUNRISE. TEMPS AROUND SUNRISE WILL
BOTTOM OUT AROUND FREEZING ACROSS INLAND PORTIONS OF OUR NATURE
COAST COUNTIES...AND AROUND 40 TAMPA BAY METRO AREA...SO DRESS
WARMLY FOR THE BUS STOP THIS MORNING

THE AFOREMENTIONED HIGH CENTER WILL SLIDE EAST TODAY REACHING THE SE
U.S. COAST THIS EVENING. FORECAST SOUNDINGS SHOW A VERY COOL...
STABLE...AND DRY AIRMASS OVER OUR AREA TODAY...THUS CLEAR SKIES
AND COOL TEMPS FOR DAYTIME HOURS TODAY. HIGHS TODAY FROM THE UPPER
50S NORTH TO MID 60S SOUTH. AT FIRST GLANCE...TEMPS TONIGHT LOOK LIKE
THEY WILL STAY ABOVE FREEZING GIVEN THE HIGH CENTER STAYING TO OUR
NORTH WITH A PRES GRAD PERSISTING OVER THE PENINSULA. HOWEVER
GIVEN THE COOL AND STABLE NATURE OF THE AIRMASS...THINK THE ATMOS
WILL DECOUPLE AT SOME POINT TONIGHT AND ALLOW TEMPS TO DROP...ESP
ACROSS THE NATURE COAST WHERE LOWS TONIGHT EXPECTED TO DROP TO
FREEZING FOR A COUPLE HOURS. AS SUCH...WILL UPGRADE CURRENT FREEZE
WATCH FOR EARLY TUESDAY MORNING TO A WARNING.

THE HIGH WILL MOVE OFF THE SE COAST ON TUESDAY...ALLOWING EASTERLY
FLOW TO BRING A GRADUAL WARM-UP TO THE AREA. PLENTY OF SUNSHINE WITH
TEMPS RECOVERING AND HIGHS AROUND 70.

TUESDAY NIGHT A QUICK MOVING SHORT WAVE WILL PASS BY WELL TO OUR
NORTH. HOWEVER...BRISK WEST FLOW ALOFT WILL TRANSPORT SOME MID AND
HIGH CLOUDS ACROSS THE AREA. THAT COMBINED WITH EASTERLY LOW LEVEL
FLOW WILL RESULT IN WARMER READINGS TUESDAY NIGHT WITH LOWS RANGING
FROM AROUND 40 NORTH TO AROUND 50 SOUTH AND ALONG THE COAST.

LITTLE CHANGE ON WEDNESDAY WITH RIDGE AXIS TO OUR NORTH...FAIRLY DRY
AIRMASS AND WESTERLY FLOW ALOFT...ALL RESULTING IN PARTLY CLOUDY
SKIES AND WARMER WITH HIGHS FROM THE LOW 70S NORTH TO UPR 70S SOUTH.

&&

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...LATEST MODEL DATA DO NOT
INSPIRE MUCH CONFIDENCE IN HAVING SIGNIFICANT RAIN FROM THE WEAK
FRONTAL BOUNDARY RACING NORTH OF THE STATE IN THE THURSDAY EARLY
EVENING TO FRIDAY MORNING TIME FRAME. ISOLATED/20 POPS WILL BE
INTRODUCED FOR THE AFOREMENTIONED TIME PERIOD AND KEEP IT WITH
SLIGHT CHANCES OF RAIN AT BEST OVER THE NATURE COAST ONLY.

A SECOND...APPARENTLY STRONGER FRONT...IS DEPICTED BY GFS ARRIVING
OVER NORTHERN FLORIDA ON SATURDAY EVENING AND INTO SUNDAY EARLY
MORNING. WITH BASICALLY A WEEK STILL TO GO...WILL REFRAIN FROM
INTRODUCING RAIN CHANCES HIGHER THAN 20 PERCENT FOR SATURDAY EVENING
AND SUNDAY EARLY MORNING AND WAIT FOR BETTER PERSISTENCE FROM MODEL
DATA.

A WEAK WARMING TREND WILL CONTINUE TO TAKE PLACE TROUGH THE EXTENDED
PERIOD BUT ONLY ONE OR TWO DEGREES WARMER THAN CURRENT GRIDS VALUES.

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS.

&&

.MARINE...SCA CONDITIONS CONTINUING ATTM...AND EXPECTING TO CONTINUE
THROUGH MID DAY TODAY. GOOD AGREEMENT IN GUIDANCE WHICH INDICATES
SCA CONDITIONS CONTINUING THROUGH MID DAY THEN QUICK IMPROVEMENT AS
THE AFTERNOON PROGRESSES...THANKS TO OFFSHORE FLOW. SHOULD BE ABLE
TO LET SCA EXPIRE AT 21Z AND HIGH SURF EXPIRE AT 18Z. MAY NEED TO
CARRY A CAUTION HEADLINE OFFSHORE TONIGHT...THEN CONDITIONS WILL
DROP BELOW HEADLINE CRITERIA ON TUESDAY WITH WINDS REMAINING AOB
15KT THROUGH THE MIDDLE OF THE WEEK.

&&

.FIRE WEATHER...DRY AIR MASS OVER THE REGION...ALONG WITH BREEZY
CONDITIONS...WILL WARRANT UPGRADING THE FIRE WEATHER WATCH TO A
WARNING. WITH NE FLOW...WILL INCLUDE PINELLAS COUNTY AS WELL. MUCH
OF THE CWA WILL SEE 4+ HOURS OF RH BELOW 35% TODAY. WITH EASTERLY
FLOW INCREASING ON TUESDAY...RH VALUES SHOULD REMAIN ABOVE CRITICAL
VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  60  41  69  53 /   0   0   0   5
FMY  64  44  74  55 /   0   0   0   5
GIF  60  40  69  51 /   0   0   0   5
SRQ  61  41  70  52 /   0   0   0   5
BKV  58  30  68  43 /   0   0   0   5
SPG  60  48  69  57 /   0   0   0   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR CITRUS-HERNANDO-
     LEVY-SUMTER.

     FREEZE WARNING FROM 1 AM TO 8 AM EST TUESDAY FOR CITRUS-HERNANDO-
     LEVY-SUMTER.

     WIND CHILL ADVISORY UNTIL 8 AM EST THIS MORNING FOR
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     HIGH SURF ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON
     FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20
     NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY
     WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION...AR
Hazardous weather outlook, Dec 17, 5:28 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
528 AM EST MON DEC 17 2007

FLZ039-042-043-048>052-055>057-060>062-065-172230-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
528 AM EST MON DEC 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
STRONG HIGH PRESSURE WILL SETTLE OVER THE REGION TODAY...BRINGING
A COLD AND DRY AIRMASS TO THE AREA. SEVERAL HOURS OF FREEZING
TEMPERATURES ARE EXPECTED ACROSS INLAND PORTIONS OF THE NATURE
COAST REGION. IN ADDITION...A WIND CHILL ADVISORY IS IN EFFECT
UNTIL 8 AM FOR WIND CHILL READINGS AT OR BELOW 35 DEGREES...
EXCEPT BELOW 25 DEGREES FROM HERNANDO COUNTY NORTHWARD. RESIDENTS
VENTURING OUT THIS MORNING SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.
CHILDREN WAITING FOR BUSES THIS MORNING SHOULD BE DRESSED IN WARM
CLOTHING TO PROTECT THEM FROM THE COLD.

..COASTAL IMPACT...
STRONG NORTH WINDS UP TO 25 KNOTS HAS PRODUCED ROUGH SEAS AND
LARGE BREAKING WAVES. A HIGH SURF ADVISORY IS IN EFFECT UNTIL 1 PM
EDT. BEACH GOERS SHOULD STAY OUT OF THE WATER UNTIL CONDITIONS
IMPROVE.

...WIND AND SEA IMPACT...
NORTH WINDS OF 20 TO 25 KNOTS WILL SLOWLY DIMINISH DURING THE DAY
AND BECOME NORTHEAST BY AFTERNOON. SEAS OF 4 TO 6 FEET NEAR SHORE
AND 6 TO 8 FEET OFFSHORE WILL MAKE FOR VERY ROUGH BOATING
CONDITIONS TODAY. FISHERMEN AND OTHER SMALL CRAFT OPERATORS
SHOULD POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE LATER
TODAY.

...FIRE WEATHER IMPACT...
IN ADDITION TO THE COLD...THE AIRMASS OVER THE REGION NOW IS VERY
DRY. RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT FOR AT
LEAST 4 HOURS THIS AFTERNOON. AS SUCH...A RED FLAG WARNING IS IN
EFFECT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...EXCESSIVE COLD IMPACT...
THE COLD AIRMASS OVER THE REGION WILL ONCE AGAIN RESULT IN SEVERAL
HOURS OF TEMPERATURES AT OR BELOW FREEZING TUESDAY MORNING...MAINLY
FROM HERNANDO COUNTY NORTH TO LEVY COUNTY. A FREEZE WARNING IS IN
EFFECT FOR THIS AREA...AND RESIDENTS SHOULD COVER OR MOVE INDOORS
ANY COLD SENSITIVE PLANTS LATER TODAY. ALSO...BRING PETS INDOORS
THIS EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

17

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 5:01 AM ESTFreeze WarningTBWSumter26 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.